Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2013, 2:16 AM EDT for Hunterdon County, New Jersey; Northampton County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 2:16 AM EDT (06:16 UTC)
- Expired
- Jul 18, 2013, 3:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 88 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
016
WWUS81 KPHI 180616
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EDT THU JUL 18 2013
NJZ007-009-PAZ062-105-180715-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
216 AM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...NORTH CENTRAL
BUCKS...SOUTH CENTRAL NORTHAMPTON AND SOUTHWESTERN WARREN COUNTIES...
AT 211 AM EDT...A STRONG THUNDERSTORM WAS NEAR OLD ORCHARD...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM.
THIS STORM WILL BE NEAR GLENDON AROUND 220 AM...RIEGELSVILLE AROUND
230 AM...BLOOMSBURY AROUND 250 AM...MILFORD AROUND 300 AM
..FRENCHTOWN AROUND 310 AM AND SAND BROOK AROUND 320 AM.
LAT...LON 4060 7477 4037 7495 4040 7496 4041 7499
4040 7502 4060 7539 4062 7538 4065 7541
4078 7531
$$
FORECASTER: POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 17, 9:33 PM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 9:33 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EDT WED JUL 17 2013
.SYNOPSIS...
AN OPPRESSIVE HIGH PRESSURE SYSTEM WILL REMAIN ANCHORED OVER THE
EASTERN UNITED STATES THROUGH FRIDAY. A COLD FRONT WILL REACH THE
SAINT LAWRENCE VALLEY ON SATURDAY MORNING AND CROSS THE REGION ON
SUNDAY. THIS COLD FRONT WILL SLOWLY SAG SOUTH AND THEN STALL JUST
SOUTH OF THE FORECAST AREA AND REMAIN NEARLY STATIONARY THROUGH
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION HAS BEEN HARD PRESSED TO DEVELOP ACROSS THE AREA THIS
EVENING. HOWEVER, THERE HAS BEEN SHOWERS/THUNDERSTORMS TO OUR
NORTH AND WEST. ONE CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORM
ACROSS NORTHEAST PENNSYLVANIA/SOUTHERN NEW YORK HAS DEVELOPED AND
IS MOVING TOWARD OUR AREA. IF THEY HELD TOGETHER, THEY WOULD GET
TO OUR FARTHEST NORTHWEST ZONES AROUND MIDNIGHT. THE HRRR
DISSIPATES THEM OVER THE NEXT HOUR OR TWO, THEN TRIES TO REDEVELOP
STUFF ACROSS OUR AREA OVERNIGHT. NOT SURE ABOUT THE REDEVELOPMENT,
BUT WE ADDED SOME ISOLATED SHOWERS/THUNDERSTORMS ACROSS OUR
NORTHERN ZONES AROUND AND SHORTLY AFTER MIDNIGHT FOR THE SHOWERS
MOVING THOUGH NORTHEAST PENNSYLVANIA.
ANOTHER WARM NIGHT, MUCH LIKE TUESDAY NIGHT THAT YIELDED
OVERNIGHT LOWS IN THE MID TO UPPER-70S. SINCE WE ARE STARTING A
BIT WARMER TODAY THAN YESTERDAY WE HAVE A DECENT CHANCE TO REPEAT
OR EXCEED BY A DEGREE OVERNIGHT. A BLEND OF THE MET/MAV WORKED
WELL WITH HEAVIER WEIGHTING ON THE WARMER MET.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
ANOTHER WASH RINSE REPEAT TYPE OF DAY AHEAD. THE UPPER LEVEL
RIDGING WILL CONTINUE TO SLIDE FURTHER SOUTHWARD AND FLATTEN JUST
A BIT. THE ZONAL FLOW ALOFT WILL ALLOW FOR A WEAK PIECE OF ENERGY
TO MOVE THROUGH LATER IN THE DAY, POSSIBLY HELPING TO DRIVE A
SURFACE THERMAL TROUGH THROUGH. THE ABOVE ENERGY AND MOVEMENT OF
THE RIDGING COULD LOOSEN THE MID-LEVEL CAPPING A TAD TO ALLOW FOR
ISOLATED CONVECTION TO INITIATE BY LATE AFTERNOON. THE BETTER
CHANCES LOOK TO BE FURTHER NORTH WITH TERRAIN INDUCED LIFTING
HELPING, BUT GIVEN NEARLY -6 TO -7C 500MB TEMPERATURES, WHATEVER
DOES POP SHOULD CONTINUE TO BE LOW-TOPPED.
THE SURFACE FLOW TOMORROW IS EXPECTED TO BE A BIT MORE
WEST-SOUTHWESTERLY BY THE AFTERNOON HOURS. THIS WILL PUMP IN EVEN
MORE MOISTURE AND DEWPOINTS SHOULD RUN CLOSER TO 70F TOMORROW
AFTERNOON THAN THEY HAVE IN THE PAST COUPLE OF DAYS. EACH DAY THE
THERMAL MASS FIELDS HAVE BEEN SLIGHTLY WARMING US AND TOMORROW IS
FORECASTED TO BE A COUPLE DEGREES WARMER THAN TODAY AS WE CLIMB INTO
THE UPPER-90S. AT THIS POINT AND TIME WE HAVE RAISED A HEAT ADVISORY
FOR OUR PENNSYLVANIA (EXCLUDING THE POCONOS) AND MOST OF NEW JERSEY
FOR TOMORROW AFTERNOON. HEAT INDICES WILL BE RUNNING RIGHT AROUND
THE 100F MARK. WAS A BIT UNSURE IF WE WOULD BE ABLE TO KEEP THE
DEWPOINTS POOLING ACROSS SOUTHERN NEW JERSEY AND THE DELMARVA LONG
ENOUGH, BEFORE MIXING OUT, TO ALLOW THEM TO RISE TO 105F. DECIDED IT
WAS BEST TO LEAVE THEM IN THE HWO FOR THE TIME BEING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THIRD STRAIGHT 12Z SOUNDING THAT PBZ HAS HAD A 599 DM HEIGHT, BUT
THE 600S JUST TO THE WEST (OFF THE 00Z SOUNDING) HAVE "LOWERED" TO
599 DM. THERE WERE 10-20M HEIGHT FALLS EAST OF PBZ THIS MORNING, BUT
OVERALL THIS GOES TO SHOW HOW DIFFICULT IT IS TO DISLODGE A RIDGE IN
JULY. THE GFS CONTINUES TO INITIALIZE AND VERIFY BETTER WITH THE
500MB HEIGHT FIELD (A LARGER RIDGE) THAN THE WRF-NMMB. THE GFS WAS
SLIGHTLY BETTER AT 850MB AND 925MB ALSO. OVERALL NOT TOO MANY
CHANGES TO THE LONG TERM AS THE HEAT AND HUMIDITY SHOULD PEAK ON
FRIDAY WITH THE POSSIBILITY OF SOME NASTY THUNDERSTORMS ON
SATURDAY. SLOW IMPROVEMENT ON SUNDAY (NORTH FIRST), THEN THE CWA
NEAR THE PERIPHERY OF PCPN CHANCES MONDAY AND TUESDAY WITH A
BETTER CHANCE ON WEDNESDAY. OVERALL CLOSER TO NORMAL ON THE OTHER
SIDE OF THE FRONT NEXT WEEK. EXCESSIVE HEAT WARNING FOR THE URBAN CORRIDOR
KEPT THROUGH SATURDAY. WE MIGHT NEED ADDITIONAL HEAT HEADLINES
ELSEWHERE ON FRIDAY.
AS FOR THE PARTICULARS: WE MAINTAINED A LOW CHANCE OF
THUNDERSTORMS INTO THURSDAY EVENING. A VERY STEAMY NIGHT. GIVEN
THAT PHILADELPHIA HAS STRUGGLED TO GET INTO THE UPPER 70S THE LAST
TWO NIGHTS, ITS MIN TEMPS WERE KEPT IN THE LOWER 80S. ELSEWHERE
NOT MUCH BETTER GIVEN HOW HIGH THE DEW POINTS SHOULD BE.
FRIDAY WILL LIKELY BE THE MAX FOR HEAT INDICES WITH THIS HEAT WAVE
WITH WIDESPREAD 100F TO 105F EXPECTED AND HIGHER POSSIBLE. WE
WILL LIKELY BE EXPANDING THE ONGOING HEAT ADVISORIES INTO FRIDAY
AND ALSO INTO DELMARVA. WE MIGHT HAVE TO UPGRADE THE ADVISORY TO
WARNING IN SOME AREAS OF NJ AND PA. THE EXCESSIVE HEAT WARNING FOR
URBAN AREAS REMAIN. FCST 1000-850MB THICKNESSES AND 925MB AND
850MB TEMPS SUGGEST ABOUT A 1F BUMP UP FROM THURSDAY'S MAX TEMPS,
PRETTY CLOSE TO GFS MOS.
AS FOR THE SENSIBLE WEATHER, WHILE WE WILL NOT HAVE MUCH FCST SHEAR,
WE WILL HAVE TO WATCH FOR SOME PULSE TYPE SEVERE THUNDERSTORMS AS
THERE REMAINS A FCST SHARP DROP OFF OF THETA E WITH HEIGHT IN THE
MID LEVELS. DONT KNOW IF THE GFS IS STILL BEING TOO BULLISH WITH
STEEP MID LEVEL LAPSE RATES, BUT THE AIR MASS IS NOT BEING
OVERTURNED THAT MUCH TO OUR WEST BECAUSE OF THE RIDGE. GRANTED THE
GFS FCST SFC DEW POINTS APPEAR TOO HIGH, BUT EVEN (LOOK TOO LOW)
THE WRF-NMMB FCST SOUNDINGS BRING US TO CONVECTIVE TEMPS.
SOMETIMES THE DAY BEFORE AN EXPECTED MORE ORGANIZED EVENT
OUTPERFORMS AND THE LEE SIDE TROF SHOULD BE THERE AS A
FORCING/FOCUSING MECHANISM. IN ADDITION FORECAST DCAPES EXCEEDING
1000J SUGGEST MICROBURST CAPABILITIES. ALL THE MODELS AGREE THAT
THE GREATEST INSTABILITY IS FORECAST TO BE IN THE NORTHWEST HALF
OF OUR CWA, WHERE WE CARRY THE HIEST POPS. GFS IS FORECASTING
ENOUGH SFC CIN TO SAY THE SEA BREEZE FRONT WONT BE ABLE TO TRIGGER
CONVECTION, BUT NOT CONFIDENT ABOUT THAT AS FCST CAPES SHOULD
EASILY EXCEED 2K JOULES WITHOUT ANY CAPPING.
ANOTHER STEAMY NIGHT ON FRIDAY NIGHT. MINS MAY BE TOO OPTIMISTICALLY
LOW BANKING ON SOME COOLING FROM EARLIER IN THE DAY CONVECTION. IT
LOOKS AS THOUGH ANY FRONTAL DERIVED PCPN SHOULD NOT ARRIVE BEFORE
MORNING, SO LESS CONFIDENT ABOUT OVERNIGHT POPS.
ALL EYES STILL ON SATURDAY AS FAR AS STRONG/SEVERE THUNDERSTORMS GO.
THE 12Z MODEL SUITE WAS SLIGHTLY SLOWER WHICH WOULD ENHANCE OUR
CONVECTIVE POTENTIAL MORE. THE SLOWING THOUGH NOW SQUARELY KEEPS THE
FCST 0-6KM BULK SHEAR OF GREATER THAN 30KT AND THE POSITION OF
THE 250MB JET NORTH OF THE FORECAST AREA AS WELL AS THE BEST FCST
900-800MB WAA AND DCAPES. UNDER THIS SCENARIO A STRONG LINE WOULD
FORM NORTH OF OUR CWA AND WILL HAVE TO SEE WHEN AND HOW IT ADVECTS
INTO OUR AREA. FOR NOW THE NORTHERN HALF OF OUR CWA STANDS THE BETTER
CHANCE FOR STRONG/SEVERE STORMS. THIS ALSO MATCHES WHERE THE GFS
IS FORECASTING THE BEST MID LEVEL QVEC CONVERGENCE FOR ADDED
SYNOPTIC SCALE SUPPORT. ELSEWHERE WE CAN STILL HAVE SOME PRE-LINE
STORMS FIRE GIVEN THE LACK OF CAPPING AND THE STEAMY AIR MASS IN
PLACE. THERMALLY THE FORECAST 925MB, 850MB TEMPS AND 1000-850MB
THICKNESSES SUGGEST MAYBE A 1-2F FALL OFF IN MAX TEMPS. HAVE TO
FACTOR SOME DEBRIS CLOUDINESS, ALTHOUGH STAT GUIDANCE NORMALLY
GIVES THIS TOO MUCH CREDIT.
THE FOCUS FOR CONVECTION SHIFTS SOUTH ON SATURDAY NIGHT. FOR NOW WE
FOLLOWED THE CLIMO THOUGHT THAT MOST OF THE STRONGER STORMS WILL
OCCUR THROUGH EVENING.
THEN THE COLD FRONT TRUNDLES SOUTHWARD ON SUNDAY. THE FCST
INSTABILITY IS NOT ON THE SCALE OF SATURDAY, ALTHOUGH THE ENTRANCE
REGION OF THE 250MB JET AND THE FCST 0-6KM BULK SHEAR ARE BETTER.
DONT KNOW IF THE LATTER CAN OVERCOME THE FORMER AND FOR NOW WE ARE
NOT INCLUDING ANY ENHANCED WORDING. ON PAPER THE 90F AT PHL IS
POSSIBLE ON GFS MOS BASED ON FCST LLVL THICKNESSES, BUT FIGURE
THAT CLOUDINESS WILL GET IN THE WAY AND WE STAYED CLOSER TO 00Z
GFS MOS AND HPC GUIDANCE.
ON MONDAY AND TUESDAY WE HAVE HIGHEST CONFIDENCE OF DRY DAYS TOWARD
NYC AND THE LEAST IN THE OUTER PERIPHERY AREAS ALONG THE SOUTHERN
AND WESTERN PARTS OF OUR CWA. THE SOUTH WILL BE CLOSEST TO THE
FRONTAL BOUNDARY. WHILE TOWARD THE WEST THEY WILL BE IN UPSLOPE FLOW
PLUS HAVE SOME INSTABILITY ALOFT AS THE SFC HIGH BUILDS INTO NEW
ENGLAND. WE HAD A SIMILAR SITUATION IN THE LATE SPRING IN WHICH THE
HIGH PRESSURE SYSTEM WON AND THERE WAS NO PCPN AT ALL. BEING IN THE
HEART OF SUMMER, NOT SURE IF THIS CAN HAPPEN AGAIN, SO WE DID KEEP
IN LOW CHANCE POPS. CONFIDENCE THOUGH SHOULD BE VIEWED AS LESS
THAN AVERAGE. TEMPERATURES WILL BE CLOSER TO NORMAL. THE RETURN
MOISTURE WILL NOT BE DENIED AND WE CARRY THE HIEST POPS ON
WEDNESDAY.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS EVENING - TONIGHT...VFR. GENERALLY A SOUTHWEST THIS EVENING,
EXCEPT WHERE THE SEABREEZE MOVES THROUGH. THE SEABREEZE MADE IT
TO THE DELAWARE VALLEY, BUT WINDS SHOULD SHIFT BACK SOUTHWEST
BEFORE ONCE AGAIN DROPPING OFF UNDER CLEAR SKIES TONIGHT. EXPECT A
REPEAT OF THIS MORNING'S FOG AT MIV AND POSSIBLY RDG.
TOMORROW...CONTINUED VFR FORECAST. WINDS WILL BE STARTING MORE
SOUTHERLY AND BACKING TOWARDS THE WEST BY THE AFTERNOON HOURS. A
WEAK SURFACE TROUGH MAY MOVE THROUGH AND ALLOW THE WINDS TO SHIFT
TOWARDS THE WEST BUT SHOULD REMAIN BELOW 12 KNOTS. ANOTHER SEA
BREEZE IS EXPECTED TO AFFECT ACY AND POSSIBLY MIV VEERING THEIR
WINDS TOWARDS THE SOUTHEAST.
OUTLOOK...
THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR CONDITIONS
EXPECTED. MVFR/IFR CONDITIONS POSSIBLE WITHIN AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS.
SATURDAY THROUGH SUNDAY...VFR TO MVFR CONDITIONS EXPECTED. A COLD
FRONT WILL CROSS THE REGION INCREASING CHANCES FOR IFR SHOWERS AND
THUNDERSTORMS AT THE TERMINALS. STRONG GUSTY WINDS ALSO POSSIBLE
IN ANY THUNDERSTORMS.
SUNDAY NIGHT AND MONDAY...MAINLY VFR CONDITIONS. LOWEST
CONFIDENCE SOUTHERN TERMINALS AND AIRPORTS.
&&
.MARINE...
SUB-ADVISORY CONDITIONS WILL REMAIN ALONG OUR WATERS TONIGHT AND
TOMORROW. WINDS WILL REMAIN LESS THAN 10 KNOTS TONIGHT AND THEN
INCREASE TO AROUND 15 KNOTS BY TOMORROW. SEAS WILL CONTINUE TO RUN
AROUND 2 FEET TONIGHT AND TOMORROW.
OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH THE PERIOD FOR THE
DELAWARE BAY.
ON THE OCEAN, SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH FRIDAY. THE GUIDANCE STARTS INCREASING THE WINDS AND THEN
SEAS IN ADVANCE OF AN APPROACHING COLD FRONT. THE GUIDANCE OFTEN IS
OVERDONE WITH THE WINDS IN THE SOUTHERLY FLOW. IT LOOKS LIKE WE WILL
BE NEAR SMALL CRAFT CRITERIA AND A SMALL CRAFT ADVISORY MAY BE
NEEDED LATE FRIDAY NIGHT THROUGH SATURDAY MAINLY FOR SEAS. ONCE THE
FRONT MOVES THROUGH, THE GRADIENT DECREASES AND A RETURN TO
SUB-ADVISORY CONDITIONS ARE EXPECTED FOR SUNDAY AND MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR PAZ060>062-
101-103-105.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ070-071-
102-104-106.
NJ...HEAT ADVISORY FROM 11 AM TO 8 PM EDT THURSDAY FOR NJZ001-
007>010-012-013-020-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI/MEOLA
NEAR TERM...ROBERTSON/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...GIGI
AVIATION...GIGI/HEAVENER/MEOLA
MARINE...GIGI/HEAVENER/MEOLAHazardous weather outlook, Jul 17, 9:32 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 932 PM EDT WED JUL 17 2013 PAZ054-055-190145- CARBON-MONROE- 932 PM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-013-PAZ060>062-101-103-105-190145- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 932 PM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AVERAGING 100 TO 105 DEGREES EACH AFTERNOON FRIDAY THROUGH SATURDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-190145- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 932 PM EDT WED JUL 17 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-190145- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- CUMBERLAND-ATLANTIC-CAPE MAY- 932 PM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES EACH ON THURSDAY AND SATURDAY AFTERNOONS AND AROUND 105 DEGREES ON FRIDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ020-027-190145- OCEAN-SOUTHEASTERN BURLINGTON- 932 PM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES MAINLY BETWEEN 102 AND 108 DEGREES EACH AFTERNOON ON FRIDAY AND SATURDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-190145- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 932 PM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-190145- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 932 PM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WITH STRONG WIND GUSTS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 2:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EDT THU JUL 18 2013
NJZ007-009-PAZ062-105-180715-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
216 AM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...NORTH CENTRAL
BUCKS...SOUTH CENTRAL NORTHAMPTON AND SOUTHWESTERN WARREN COUNTIES...
AT 211 AM EDT...A STRONG THUNDERSTORM WAS NEAR OLD ORCHARD...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM.
THIS STORM WILL BE NEAR GLENDON AROUND 220 AM...RIEGELSVILLE AROUND
230 AM...BLOOMSBURY AROUND 250 AM...MILFORD AROUND 300 AM
..FRENCHTOWN AROUND 310 AM AND SAND BROOK AROUND 320 AM.
LAT...LON 4060 7477 4037 7495 4040 7496 4041 7499
4040 7502 4060 7539 4062 7538 4065 7541
4078 7531
FORECASTER: POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:31 PM EDT | Special Weather Statement | PHI | Burlington | 44 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Burlington | 29 min |
| Jul 18, 5:03 PM EDT | Special Weather Statement | PHI | Burlington | 27 min |
| Jul 18, 5:40 PM EDT | Special Weather Statement | PHI | Ocean | 35 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | PHI | Ocean | 34 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | PHI | Camden | 47 min |
| Jul 18, 6:30 PM EDT | Special Weather Statement | PHI | Ocean | 30 min |
| Jul 18, 6:39 PM EDT | Special Weather Statement | PHI | Burlington | 66 min |
| Jul 18, 6:41 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 64 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Ocean | 42 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | PHI | Camden | 50 min |
| Jul 18, 7:05 PM EDT | Special Weather Statement | PHI | Burlington | 40 min |
| Jul 18, 7:14 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 61 min |
| Jul 18, 7:17 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 28 min |
| Jul 18, 7:33 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 57 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | PHI | Burlington | 48 min |
| Jul 18, 11:38 AM EDT | Heat Advisory | PHI | Carbon, Monroe | 32 hr |
Nearby
Special Weather Statements in New Jersey, 2013Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.